Volume 15, Number 1, January-March 2009
|Page(s)||139 - 148|
|Published online||23 January 2009|
A variational approach to implicit ODEs and differential inclusions
Departamento de Matemática Aplicada y Estadística,
Universidad Politécnica de Cartagena, Spain. email@example.com
2 E.T.S. Ingenieros Industriales, Universidad de Castilla La Mancha, Campus de Ciudad Real, Spain. Pablo.Pedregal@uclm.es
An alternative approach for the analysis and the numerical approximation of ODEs, using a variational framework, is presented. It is based on the natural and elementary idea of minimizing the residual of the differential equation measured in a usual Lp norm. Typical existence results for Cauchy problems can thus be recovered, and finer sets of assumptions for existence are made explicit. We treat, in particular, the cases of an explicit ODE and a differential inclusion. This approach also allows for a whole strategy to approximate numerically the solution. It is briefly indicated here as it will be pursued systematically and in a much more broad fashion in a subsequent paper.
Mathematics Subject Classification: 34A12 / 49J05 / 65L05
Key words: Variational methods / convexity / coercivity / value function
© EDP Sciences, SMAI, 2008
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.